What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 3, 9:26 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 3, 9:26 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1026 AM EDT Mon Aug 3 2020
.SYNOPSIS...
High pressure off the coast will remain in control over the
local area into this afternoon. Please see the latest
advisories from the National Hurricane Center concerning
Tropical cyclone Isaias which is forecast to impact the region
later tonight into Tuesday afternoon.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 230 AM EDT Monday...
A band of showers/tstms is pushing nwd into NE NC late this
morning. Warm and humid this morning with temperatures in the
upper 70s to mid 80s. Otw...sfc hi pres off the coast continues
to nose itself W into the FA...and will do so through this
morning. Eventually this afternoon/early this evening...tropical
moisture will begin to increase from the S...leading to the
development of areas of SHRAs/tstms. Starting out at least
partly sunny for all except far N-W then VRB clouds-mostly
cloudy this afternoon. Highest PoPs (60-70%) will generally be W
of I 95...tapering to 30-40% E. Locally heavy rainfall and
brief gusty winds are poss w/ any SHRAs/tstms later today. Highs
in the m-u80s (could RIC break the 90F max streak?).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 245 AM EDT Monday...
No big changes wrt forecast and impacts from TC Isaias late
tonight/Tue. Forecast guidance continues to an inland track
(landfall near the coast at the NC-SC border tonight). The storm
will be moving rather briskly NNE thereafter...which brings it
into the local area very late tonight into Tue afternoon (although
there are still some timing differences amongst numerical guidance).
Please refer to the official NHC forecast for exact details
with respect to Isaias.
Impacts from Isaias are expected to arrive late tonight and continue
into Tue afternoon. High potential exists for (widespread) heavy
rain and breezy to windy conditions (for about a 6-8hr time
frame at any particular location)...as well as the potential for
isolated tornadoes (ern VA/the ern shore and NE NC). Have made
only minor adjustments to the axis of heaviest rainfall and
forecast QPF as the storm interacts w/ a trough aloft to the
WNW and as a strong upper jet (100+kt at 200 mb) develops N of
the tropical low. As this occurs the forward speed of the storm
will increase. The latest QPF forecast is still for generally
4-6" along and W of the I-95 corridor...3-5" over the interior
coastal plain...and tapering to 1-2" toward the coast. A Flash
Flood Watch remains in place for late this evening/tonight
through Tue afternoon for most of the area...excluding coastal
NE NC, SE VA and the Atlantic coast of the Ern Shore. Strong
low-level shear and SRH are expected E of the track bringing a
tornado potential initially to NE NC/SE VA late
tonight...spreading nwd Tue. The tornado potential and the
extent will be dependent on how much destabilization is able to
occur E of the track along with the location of any surface
boundaries.
Lows tonight in the u60s-l70s inland to the l-m70s at the coast.
Highs Tue in the u70s-l80s inland to the l-m80s at the coast.
Conditions settle down Tues night into Wed as Isaias moves to the
NE. There is a chc of diurnal showers/tstms Wed afternoon. Seasonal
temperatures with lows in the upper 60s/low 70s Tue night...followed
by highs in the upper 80s/low 90s Wed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 530 PM EDT Sunday...
As Tropical Storm Isaias pulls away from the area, a broad
upper trough will remain in place across the Great Lakes and
Ohio River Valley through Saturday. A sfc trough will be
located east of the Appalachian Mountains through the early
part of the weekend. This will allow for widespread
thunderstorms to develop across the area each afternoon and last
until shortly after sunset. Temperatures will not be as hot as
previous weeks with the increased tstm chances and associated
cloud cover. Highs 87-92F and overnight low temperatures in the
upper 60s to mid 70s. Even though dew points will be in the low
70s, heat indices are expected to remain below 100 degrees.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
As of 635 AM EDT Monday...
SCT-BKN SC (largely MVFR) for a part of the morning then SCT-BKN
CU w/ increases CHCs for SHRAs/tstms this afternoon/evening (which
would be accompanied by brief flight restrictions in heavy rain/lower
CIGs). Kept VCSH for now given uncertain coverage attm. SSW winds
5-15 kt. More widespread (potentially heavy) rain...reduced
VSBY/CIGS...along with breezy to windy conditions are likely
late tonight into Tue afternoon as lo pres (tropical cyclone
Isaias) crosses the area from south to north. Conditions transition
back to more diurnal showers/tstms Wednesday through Friday.
&&
.MARINE...
As of 600 AM EDT Monday...
Early morning surface analysis shows low pressure centered in
southern Quebec with a surface trough extending southward into the
Mid-Atlantic states. Tropical Storm Isaias is centered roughly 150
miles SE of Jacksonville, FL moving NNW parallel to the FL coast.
Locally, winds across the marine area are SW 15-20 knots from Cape
Henry northward and 10-15 knots to the south. A few gusts to 25
knots have been noted overnight, especially at elevated sensors on
the east and northeastern Ches Bay. Waves in the bay are 1-3 ft with
seas averaging 3-4 ft. Winds will decrease to 10-15 knots and
become SSE today as the trough lifts away to the NE.
Attention then turns to Isaias. 00z/03 guidance has come into better
agreement with respect to the track/intensity of Isaias, but there
are still some differences with respect to timing. GFS remains
the fastest of the bunch, about 6 hours ahead of the GEM/ECMWF.
There have only been minor shifts in the forecast track since
last night but global models do show a modest increase in
strength over the next 12-24 hours vs the previous forecast,
resulting in a slightly stronger wind field for our area. The
latest NHC track is faster and shows Isaias making landfall
just S of the NC/SC border Monday night before moving to just
east of Raleigh. Isaias will likely track NNE near/just to the
west of the Chesapeake Bay on Tuesday morning before quickly
exiting to the N/NE Tue afternoon. Isaias is expected to
maintain tropical storm strength as it tracks through the area,
so TS Watches have been upgraded to TS Warnings for the ocean,
bay, Currituck Sound, and all of the rivers. Looks like the most
likely timing for tropical storm conditions will be from around
2 AM through 2 PM Tuesday. The earliest onset of TS conditions
will be across srn marine zones, with the latest onset of TS
conditions occurring across nrn marine zones. There is the
potential for sustained winds of 40-50 kt with gusts up to 60-65
kt during this timeframe. The strongest winds will generally be
from the S or SE across the marine area (E of the center of
Isaias). Given that Isaias will be gaining forward speed as it
tracks through the area, tropical storm conditions will last no
more than 6-8 hours or so at any given location. Will continue
to advertise increasing winds /waves-seas late Mon night-Tue AM
before winds, waves, and seas quickly decrease Tue evening in
the wake of Isaias. Sub- SCA conditions return on Wed and are
expected to last through Fri. Please see the latest advisories
from the National Hurricane Center concerning the track of
Hurricane Isaias.
&&
.TIDES/COASTAL FLOODING...
As of 530 AM EDT Monday...
Tidal flooding is possible across parts of the area on Tuesday-early
Wednesday morning as TS Isaias tracks NNE through the area. Strong S
to SE winds for a 6-8 hour period will result in rapidly rising
water levels across the mid/upper Ches Bay (especially the bayside
of the Lower MD Ern Shore) and also in areas on the north side of
the Albemarle/Currituck Sounds. In coordination with neighboring
offices, Coastal Flood Watches remain in effect for the bayside
of the Lower MD Ern Shore, VA Northern Neck, all counties in NE
NC north of the Albemarle Sound, and VA Beach (for sound side
flooding). There is the potential for water levels to exceed
moderate flood thresholds in the watch area on Tuesday. The
latest guidance shows lower potential for water to be trapped in
the northern Ches Bay, but the forecast will continue to show
minor to low-end moderate flooding on the bayside of the Lower
Ern Shore early Wed AM. Thus, the Coastal Flood Watch for the
Lower Ern shore runs through ~06z Wed. Watches for NE NC/VA
Beach run through Tuesday evening.
While a watch has been issued for Northumberland/Westmoreland,
confidence remains quite low that Lewisetta will reach moderate
flood thresholds.
&&
.CLIMATE...
As of 230 AM EDT Monday...
RIC official had a high temperature of 96F Sun which made it 24
consecutive days of 90+F temperatures (the 2nd longest streak
in the period of record). The longest streak on record is 27
days in 1995.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch from 10 PM EDT this evening through Tuesday
evening for MDZ021>023.
Tropical Storm Warning for MDZ021>025.
Coastal Flood Watch from late tonight through late Tuesday
night for MDZ021>023.
NC...Flash Flood Watch from 10 PM EDT this evening through Tuesday
evening for NCZ012>014-030.
Tropical Storm Warning for NCZ012>017-030>032-102.
Coastal Flood Watch from late tonight through Tuesday evening
for NCZ015>017-030>032-102.
VA...Flash Flood Watch from 10 PM EDT this evening through Tuesday
evening for VAZ048-060>062-064>069-075>090-092-093-096-
509>524.
Tropical Storm Warning for VAZ064-075>090-092-093-095>100-
511>525.
Coastal Flood Watch from late tonight through late Tuesday
night for VAZ099.
Coastal Flood Watch from late tonight through Tuesday evening
for VAZ098.
Coastal Flood Watch from late tonight through Tuesday evening
for VAZ075-077.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...AJZ/ALB
SHORT TERM...AJZ/ALB
LONG TERM...CP/JDM
AVIATION...ALB
MARINE...ERI/RHR
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQHazardous weather outlook, Aug 3, 2:32 AM EST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
332 AM EDT Mon Aug 3 2020
NCZ012>014-VAZ064-076-078>090-092-093-096-511>524-040745-
Northampton-Hertford-Gates-Caroline-Richmond-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Suffolk-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
332 AM EDT Mon Aug 3 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ015>017-031-032-040745-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
332 AM EDT Mon Aug 3 2020
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-065>069-509-510-040745-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
332 AM EDT Mon Aug 3 2020
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ098-040745-
Eastern Currituck-Virginia Beach-
332 AM EDT Mon Aug 3 2020
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
HIGH RIP CURRENT RISK.
Tropical Storm Warning.
Coastal Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ099-040745-
Accomack-
332 AM EDT Mon Aug 3 2020
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
HIGH RIP CURRENT RISK.
Tropical Storm Warning. Coastal Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-040745-
Dorchester-Wicomico-Somerset-
332 AM EDT Mon Aug 3 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ024-VAZ095-097-525-040745-
Inland Worcester-Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson-
332 AM EDT Mon Aug 3 2020
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ100-040745-
Maryland Beaches-Northampton-
332 AM EDT Mon Aug 3 2020
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for southeast Maryland and
eastern Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
HIGH RIP CURRENT RISK.
Tropical Storm Warning.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ030-040745-
Bertie-
332 AM EDT Mon Aug 3 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ075-077-040745-
Westmoreland-Northumberland-
332 AM EDT Mon Aug 3 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 9:13 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1013 AM EDT Mon Aug 3 2020
NCZ014>017-031-032-102-VAZ098-031515-
Eastern Currituck-Pasquotank-Camden-Gates-Perquimans-Western
Currituck-Chowan-Virginia Beach-
1013 AM EDT Mon Aug 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...PASQUOTANK...
PERQUIMANS...EASTERN GATES...CURRITUCK AND EASTERN CHOWAN COUNTIES...
At 1012 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Snug Harbor to 10 miles northeast of
Newfoundland to near Manns Harbor. Movement was north at 35 mph.
Wind gusts around 45 mph are possible with these storms.
Locations impacted include...
Currituck, Elizabeth City, Camden, Hertford, Winfall, Elizabeth City
State University, Sunbury, Grandy, Weeksville, South Mills,
Sanderling, Chapanoke, Snug Harbor, Nixonton, Hobbsville, Point
Harbor, Shiloh, Belvidere, Indiantown and Morgans Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3601 7656 3654 7666 3655 7612 3657 7612
3658 7600 3654 7582 3624 7573 3619 7579
3609 7575 3607 7580 3617 7591 3618 7600
3614 7600 3615 7606 3610 7621 3611 7627
3608 7644 3607 7641 3602 7647
TIME...MOT...LOC 1412Z 179DEG 29KT 3605 7642 3606 7601 3584 7579
EISpecial weather statement, Aug 3, 9:47 AM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1047 AM EDT Mon Aug 3 2020
NCZ031-031515-
Chowan-
1047 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CHOWAN COUNTY...
At 1047 AM EDT, a strong thunderstorm was located near Cape Colony,
or 9 miles southwest of Hertford, moving north at 20 mph.
Wind gusts around 45 mph are possible with this storm.
Locations impacted include...
Ryland, Rockyhock, Cape Colony, Tyner, Valhalla, Smalls Crossroads,
Gliden, Mavaton, Arrowhead Beach, Saint Johns, Mill Crossroads,
Hancock, Center Hill, Icaria, Sign Pine, Cisco and Macedonia.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3606 7662 3604 7664 3603 7668 3606 7671
3610 7671 3615 7674 3621 7673 3627 7669
3630 7670 3631 7665 3633 7663 3632 7660
3634 7656 3627 7657 3625 7659 3622 7659
3611 7657 3610 7652 3601 7652 3601 7658
TIME...MOT...LOC 1447Z 169DEG 17KT 3608 7658
ZimmermanSpecial weather statement, Aug 3, 10:17 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1117 AM EDT Mon Aug 3 2020
NCZ013>016-030>032-031600-
Pasquotank-Hertford-Bertie-Camden-Gates-Perquimans-Chowan-
1117 AM EDT Mon Aug 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PASQUOTANK...NORTHWESTERN CAMDEN...NORTHWESTERN PERQUIMANS...
NORTHEASTERN BERTIE...SOUTHEASTERN HERTFORD...GATES AND NORTHWESTERN
CHOWAN COUNTIES...
At 1117 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ryland to Rockyhock. Movement was
north at 20 mph.
Wind gusts around 45 mph are possible with these storms.
Locations impacted include...
Gatesville, Sunbury, Ryland, Rockyhock, Tyner, Hobbsville, Corapeake,
Belvidere, Gliden, Savage, Peach, Arrowhead Beach, Buckland, Nicanor,
Carter, Beach Springs, Smithtown, Trotville, Smalls Crossroads and
Easons Crossroads.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3613 7675 3621 7675 3624 7674 3624 7676
3648 7679 3655 7657 3655 7642 3622 7648
TIME...MOT...LOC 1517Z 186DEG 18KT 3629 7659 3619 7669
ZimmermanSpecial weather statement, Aug 3, 10:19 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1119 AM EDT Mon Aug 3 2020
NCZ017-102-VAZ097-098-031600-
Eastern Currituck-Western Currituck-Chesapeake-Virginia Beach-
1119 AM EDT Mon Aug 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CURRITUCK ...
THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...
At 1119 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Knotts Island to near Moyock. Movement
was north at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Virginia Beach, Currituck, Chesapeake, Back Bay, Princess Anne,
Moyock, Knotts Island, Rudee Heights, Snowden, Mount Pleasant,
Princess Anne Plaza, Sigma, Sandbridge Beach, Oceana NAS, Munden,
Macons Corner, Pungo, Oceana, Dam Neck and Gallups Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3645 7588 3644 7618 3646 7621 3685 7615
3685 7593 3677 7591 3671 7588 3647 7583
TIME...MOT...LOC 1519Z 200DEG 28KT 3652 7594 3651 7617
ZimmermanSpecial weather statement, Aug 3, 10:30 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1130 AM EDT Mon Aug 3 2020
NCZ012-013-030-031615-
Hertford-Northampton-Bertie-
1130 AM EDT Mon Aug 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON AND WESTERN HERTFORD COUNTIES...
At 1130 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Scotland Neck to near Roxobel.
Movement was north at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Murfreesboro, Garysburg, Rich Square, Aulander, Chowan University,
Conway, Woodland, Seaboard, Lewiston Woodville, Roxobel, Weldon,
Jackson, Kelford, Lasker, Eagletown, Milwaukee, Menola, Bryantown,
Boones Crossroads and Pleasant Grove.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3606 7733 3609 7731 3611 7723 3611 7724
3612 7724 3613 7725 3616 7726 3621 7739
3624 7738 3627 7741 3632 7744 3630 7753
3631 7757 3634 7758 3637 7755 3640 7755
3643 7760 3655 7760 3648 7702 3604 7719
TIME...MOT...LOC 1530Z 195DEG 26KT 3618 7748 3614 7726
ZimmermanSpecial weather statement, Aug 3, 10:57 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1157 AM EDT Mon Aug 3 2020
NCZ013-014-VAZ092-093-096-097-031645-
Hertford-Gates-Isle of Wight-Southampton-Suffolk-Chesapeake-
1157 AM EDT Mon Aug 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
HERTFORD...NORTHERN GATES...SOUTHERN ISLE OF WIGHT...AND SOUTHEASTERN
SOUTHAMPTON COUNTIES...THE WESTERN CITY OF CHESAPEAKE...THE CITY OF
FRANKLIN AND THE CITY OF SUFFOLK...
At 1157 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Downtown Suffolk to near
Roduco. Movement was northeast at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Franklin, Windsor, Downtown Suffolk, Holland, Chesapeake, Portsmouth,
Suffolk, Isle Of Wight, Gates, Winton, Como, Bowers Hill, Carrsville,
Roduco, Whaleyville, Driver, Crittenden, Corapeake, Kings Fork and
Zuni.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3636 7706 3674 7694 3690 7680 3697 7645
3690 7639 3690 7641 3687 7642 3685 7639
3681 7640 3679 7638 3679 7635 3655 7647
3655 7654 3651 7649 3648 7650
TIME...MOT...LOC 1557Z 203DEG 27KT 3663 7654 3649 7688
ZimmermanNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 914000, 914002, 914039, 914041, 914047, 914049, 914050, 914057, 914060, 914061, 914066, 914067, 914070, 914072, 914073, 914082, 914085, 914086, 914089, 914090, 914093, 914094, 914095, 914097, 914099, 914101, 914104, 914106, 914123, 914126, 914128, 914129, 914130, 914131, 914132, 914133, 914134, 914135, 914136, 914137, and more.